MAUDE Adverse Event Report: CONMED CORPORATION GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON); FIXATION DEVICE

CONMED CORPORATION GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON); FIXATION DEVICE
Model Number KS-ALB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned; however, the provided photograph identifies what appears to be the button lodged within the thigh muscle above the knee.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 8 complaints regarding 12 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.0004.Per the instructions for use, the user is advised the following: failure to measure the diameter of the graft properly may result in suture breakage due to excessive force required to advance the graft.Applying tension to the graft loaded in the button while advancing may cause the device to flip prematurely.Preoperative and operating room procedures, including knowledge of surgical techniques and proper selection and placement of the implant, are important considerations in the successful utilization of this fixation device.It is recommended that interference screws and related insertion instrumentation be available in the event of complications during implantation.Any decision to remove the fixation device during a second procedure must take into consideration the potential risk to the patient of an additional surgical procedure.Implant removal must be followed by adequate post-operative management.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the ks-alb, graftmax adjustable loop button, was used in an acl reconstruction with hamstring graft on (b)(6) 2020.The plate (button) became dislodged from the bone when pulling the threads (sutures) to raise the graft.The threads (sutures) broke the plate (button) and the button migrated to the thigh muscle.The doctor attempted to retrieve the button but was not successful.The procedure was completed using an interference screw, brand unknown.There was a 40-minute delay.Although the patient is fine and there is no reported injury or indication another surgery will be required to remove the plate(button) this is considered an injury for conmed.This report is being raised due to patient injury.

Brand Name
GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON)
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo, fl
MDR Report Key10157319
Report Number1017294-2020-00232
Device Sequence Number3791895
Product Code MBI
UDI-Device Identifier10845854042229
UDI-Public(01)10845854042229(17)241116(30)1(10)1063550
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K070780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberKS-ALB
Device Catalogue NumberKS-ALB
Device Lot Number1063550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;